Florida, 2024Flood in Florida, July 11, 2024
July 11, 2024 · NWS MFL · 1 event in 1 county or zone
A weak mid-level low over the Florida Peninsula and increasing atmospheric moisture supported the development of numerous slow-moving showers and thunderstorms on the afternoon and evening of July 11th across South Florida.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak mid-level low over the Florida Peninsula and increasing atmospheric moisture supported the development of numerous slow-moving showers and thunderstorms on the afternoon and evening of July 11th across South Florida.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 11, 6:31 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 11, 6:31 PM EST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
731 PM EDT Thu Jul 11 2024
...New AVIATION...
.SHORT TERM...
(Rest of today through Friday)
Issued at 140 PM EDT Thu Jul 11 2024
A transient upper low remains embedded in the synoptic scale
pattern. Meanwhile, the Saharan Air Layer will gradually diminish
as moisture advection begins to materialize. This will allow for
an increase in coverage of showers and thunderstorms this
afternoon and evening compared to the past several days. With
very light steering flow, storm motion will be slow, with the
highest storm chances in areas where sea breeze convergent zones
and thunderstorm outflow boundaries interact. The proximity of the
mid-level low may provide additional mid to upper-level support
for strong thunderstorm development, especially across the Lake
Okeechobee region during the afternoon and evening. The strongest
thunderstorms will be capable of producing strong gusty winds and
heavy downpours. Localized flooding will remain possible due to
the slow storm motion combined with multiple rounds of heavy
downpours occurring over the same area. To round out the week,
remnants of the weak/decoupled upper low will linger over South
Florida. This will continue to foster the advection of deep
tropical moisture over the region. Boundary layer winds continue
to persist out of the ESE, generally favoring the greatest
convective activity over the interior and western portions of
South Florida. With H500 vorticity lobes hanging around aloft,
expect perhaps a little more synoptic forcing to allow for periods
of increased cloud coverage and light to moderate rainfall at
times, with deep convection (thunderstorms) embedded in the mix as
well. Overall, a fairly typical South Florida wet season day,
with localized flooding possibly being realized where the
thunderstorms are slow to move. High temperatures through the end
of the week will be warm as usual this time of year, ranging from
the upper 80s to lower 90s. Overnight, mild low temperatures will
range from the low 70s to around 80 degrees.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 307 PM EDT Thu Jul 11 2024
The synoptic weather pattern begins to change this weekend as the
aforementioned upper low slinks northward along towards the
Carolinas and weak ridging begins to build over the region.
Simultaneously, the western Atlantic high will start to build
towards the area. As a result, light easterly-southeasterly flow
will set up and the daily convective regime will be driven primarily
by sea breeze processes, with the East Coast sea breeze being
dominant under the ESE flow regime. Thus, isolated to scattered
showers will be possible every afternoon through the long term
period, starting near the East Coast metro areas in the late morning
period, then drifting inland in the afternoon. The likelihood of
stronger thunderstorms will not be high, but isolated stronger
storms cannot be entirely ruled out. These may contain gusty winds,
frequent lightning, and heavier downpours.
Daily high temperatures will be in the low 90s through the weekend
and the first half of next week, with isolated areas potentially
reaching the mid-90s. Overnight lows will primarily be in the 70s,
potentially creeping into the low 80s along the immediate coast.
&&
.AVIATION...
(00Z TAFS)
Issued at 723 PM EDT Thu Jul 11 2024
L/V wind flow and VFR conditions are expected overnight, with
SHRA/TSRA possible once again during the morning and afternoon
hours. Handled with VCSH/VCTS for now, however TEMPOs/Amendments
may be needed if confidence in convection coverage increases.
&&
.MARINE...
Issued at 140 PM EDT Thu Jul 11 2024
A light to moderate WSW wind flow today will become more
southerly on Friday. These winds will then become ESE over the
upcoming weekend as high pressure becomes re-established over the
western Atlantic. Seas across the Atlantic and Gulf waters will
generally remain at 2 feet or less through the rest of the week
and into the upcoming weekend. Scattered storms over the Gulf
Stream are expected each morning, eventually developing over the
Gulf waters in the evening hours. Thunderstorm coverage may
increase later this weekend and into early next week as tropical
moisture filters in over the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 91 79 91 / 30 60 30 50
West Kendall 75 91 77 92 / 30 60 20 50
Opa-Locka 77 91 79 92 / 30 60 30 50
Homestead 76 90 78 90 / 40 60 30 50
Fort Lauderdale 77 89 80 90 / 30 60 30 50
N Ft Lauderdale 77 90 80 91 / 30 60 30 50
Pembroke Pines 77 92 79 93 / 30 60 30 50
West Palm Beach 76 90 78 91 / 30 60 20 40
Boca Raton 76 90 79 92 / 30 60 30 40
Naples 80 89 78 93 / 30 60 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
SHORT TERM...Culver
LONG TERM....ATV
AVIATION...Hadi
Hazardous weather outlook, Jul 11, 7:17 PM EST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
817 PM EDT Thu Jul 11 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
130030-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
817 PM EDT Thu Jul 11 2024
...Showers and Storms Possible Tomorrow...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Tonight.
No hazards are expected overnight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Scattered to numerous thunderstorms will be possible each day
through the upcoming weekend and into next week. The strongest
storms could produce gusty winds, frequent lightning, and heavy
downpours. Slow storm motions could also result in localized
flooding, particularly near the metro areas.
Heat indices of 100-110 degrees are expected across most of South
Florida through the upcoming weekend and into next week.
An elevated risk of rip currents may return to the Atlantic
Coast beaches towards the second half of the weekend and into early
next week as onshore flow increases.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Flood, Broward
- When
- July 11, 8:00 PM EST
- Where
- Broward County, 14.08 mi S of Hallandale to 14.07 mi S of Hallandale
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 25.776, -80.139
Broadcast media shared pictures and videos of street flooding with 6 inches of standing water near 6th Street and Jefferson Avenue in Miami Beach after rounds of showers and thunderstorms moved through the area. Rainfall estimates in the area were 3 to 4 inches in a 3 hour timeframe.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Arizona, July 11, 2024$235,000 · 1 in hail · 6 events
- Damaging Winds in Illinois, July 11, 2024$141,000 · 65 kt wind · 4 events
- Flash Flooding in North Carolina, July 11, 20247 events
- Flash Flooding and Heavy Rain in North Carolina, July 11, 20245 events
- Hail in Kansas, July 11, 20242 in hail · 5 events
- Flash Flooding and Flood in Maine, July 11, 20243 events
- Waterspouts in Gulf of Mexico, July 11, 20243 events
- Flash Flooding in Virginia, July 11, 20243 events
- Hail and Damaging Winds in South Dakota, July 11, 202452 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 11, 20242 events
- Dust Storm and Damaging Wind in New Mexico, July 11, 202458 kt wind · 2 events
- Funnel Clouds in Montana, July 11, 20242 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1197288.